Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 1, 2012, 9:32 PM CDT for Hamilton County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 9:32 PM CDT (02:32 UTC)
- Expired
- May 1, 2012, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hamilton County, NE
The radar
The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 9:51 PM CDT | HAIL 1.5 | 5 N Aurora, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 9:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS53 KGID 020232
SVRGID
NEC081-020315-
/O.NEW.KGID.SV.W.0069.120502T0232Z-120502T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
932 PM CDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1015 PM CDT
* AT 930 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 40
MPH. THIS STORM WAS LOCATED NEAR AURORA...OR 15 MILES EAST OF GRAND
ISLAND...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
AURORA...MARQUETTE AND HAMPTON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 324 AND 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4105 9801 4104 9784 4079 9785 4080 9813
4089 9825
TIME...MOT...LOC 0231Z 235DEG 20KT 4087 9808
WIND...HAIL 60MPH 1.00IN
$$
ROSSI2 follow-up statements
080
WWUS53 KGID 020243
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
943 PM CDT TUE MAY 1 2012
NEC081-020315-
/O.CON.KGID.SV.W.0069.000000T0000Z-120502T0315Z/
HAMILTON NE-
943 PM CDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HAMILTON COUNTY UNTIL 1015 PM CDT...
AT 940 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR AURORA...OR
18 MILES EAST OF GRAND ISLAND...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MARQUETTE AND HAMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4099 9806 4103 9797 4104 9784 4083 9785
4084 9809 4088 9818
TIME...MOT...LOC 0243Z 235DEG 20KT 4091 9801
WIND...HAIL <50MPH 1.00IN
$$
ROSSI194 WWUS53 KGID 020308 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1008 PM CDT TUE MAY 1 2012 NEC081-020315- /O.CON.KGID.SV.W.0069.000000T0000Z-120502T0315Z/ HAMILTON NE- 1008 PM CDT TUE MAY 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL HAMILTON COUNTY UNTIL 1015 PM CDT... AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF HAMPTON...OR 16 MILES NORTHWEST OF YORK...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN HAMILTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4083 9785 4088 9793 4103 9797 4104 9784 TIME...MOT...LOC 0309Z 235DEG 20KT 4099 9785 WIND...HAIL <50MPH 1.00IN $$ WESELY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:00 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 1, 7:00 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 700 PM CDT TUE MAY 1 2012 .AVIATION...00Z KGRI TAF. THE BIG CONCERN WILL BE WATCHING OUT FOR A FEW THUNDERSTORMS THIS EVENING AS THE LOW LEVEL JET GETS CRANKING OFF TO OUR SOUTH AND NOSES INTO OUR AREA RESULTING IN A LOT OF CONVERGENCE. DECIDED TO ADD A TEMPO GROUP FOR THUNDERSTORMS BASED ON INCREASING CHANCES OF THUNDERSTORMS WITH THE LOW LEVEL JET THIS EVENING. THERE ARE ALREADY THUNDERSTORMS OUT THERE SO THE THE REAL QUESTION IS WHETHER OR NOT ONE WILL DEVELOP OVER OR MOVE ACROSS KGRI...AND BOTH OF THESE ARE POSSIBILITIES. THE WIND WILL BE OUT OF THE SOUTH FOR MUCH OF THE EVENING BUT BECOME MORE EASTERLY DURING THE EARLY MORNING HOURS BEFORE SWINGING BACK OUT OF THE SOUTHEAST BY TOMORROW AFTERNOON. && .PREV DISCUSSION... /ISSUED 407 PM CDT TUE MAY 1 2012/ SHORT TERM...TONIGHT THROUGH WEDNESDAY. UPPER LEVEL PATTERN DEPICTS A BROAD TROUGH IN THE WESTERN UNITED STATES...WHICH LEAVES US WITHIN SOUTHWEST FLOW ALOFT...WITH THE MAIN UPPER LEVEL JET WELL TO THE NORTH. AT MID-LEVELS...A LOW-AMPLITUDE PERTURBATION WILL SWING THROUGH THE CENTRAL PLAINS THIS EVENING. AT THE SURFACE...A POSITIVELY TILTED TROUGH IS APPROACHING FROM THE WEST THIS AFTERNOON AND EVENING AND WITHE SOME SMALL SHOWERS TRYING TO POP UP IN THE SANDHILLS. DEW POINTS HAVE INCREASED CONSIDERABLY WITH MOST LOCATIONS GETTING INTO THE LOWER 60S. MODELS ARE STILL HAVING A DIFFICULT TIME WITH TIMING AND PLACEMENT OF POTENTIAL PRECIPITATION...BUT WITH THE LATEST WRF AND NAM12 MODEL RUNS...IT SEEMS APPARENT THAT ACTIVITY COULD FIRE LATER THIS EVENING ALONG THE APPROACHING TROUGH AND BUILD SOUTH OVER TIME AS THE LOW-LEVEL JET DEVELOPS. THE AXIS OF THE LOW-LEVEL JET SHOULD BE FOCUSED MAINLY EAST OF US...SO THE BEST SHOT AT THUNDERSTORM ACTIVITY CONTINUES TO BE THE NORTHEASTERN AND EASTERN CWA AS THE CONVECTION TRIES TO BUILD SOUTH AS THE LINE MOVES EAST. BULK SHEAR IS NOT ALL THAT IMPRESSIVE BUT IT IS BETTER FARTHER NORTH...GETTING INTO THE LOWER 30S KTS IN THE 0-6 KM LEVEL...WITH THE BEST ELEVATED CAPE IN OUR EAST BETWEEN 1500 AND 2500 J/KG THIS EVENING...WITH ANY ELEVATED CONVECTION REALLY GETTING GOING TOWARD 9 PM OR SO THIS EVENING AND POTENTIALLY LASTING INTO THE EARLY OVERNIGHT. TONIGHT WILL BE RATHER SUMMER-LIKE WITH INCREASED DEW POINTS AND THUS WARMER TEMPERATURES...NOT BOTTOMING OUT BELOW 60 EAST OF HIGHWAY 60...AND GETTING DOWN INTO THE MID 50S IN FAR WESTERN AND NORTHWESTERN REACHES OF THE CWA. WEDNESDAY SHOULD BE SIMILAR TO TODAY FOR TEMPERATURES AS DEW POINTS WILL REMAIN JUST AS HIGH...AND 850 MB TEMPERATURES SHOULD ALLOW TEMPERATURES TO BE SIMILAR TO TODAY FOR MOST AREAS...ALTHOUGH THIS IS ASSUMING SKY COVER WILL NOT HANG AROUND FOR ANY APPRECIABLE AMOUNT OF TIME ON WEDNESDAY AS IT DID IN LEXINGTON TODAY...WHICH HELD TEMPERATURES COOLER THERE. THERE COULD BE A SEVERE THREAT LATE IN THE DAY ON WEDNESDAY AS INSTABILITY INCREASES. BULK SHEAR LOOKS PERHAPS A BIT BETTER FOR LATE AFTERNOON WEDNESDAY AS COMPARED TO TODAY IN THE NORTHERN CWA...BUT ELEVATED CAPE IMPROVES PAST THE AFTERNOON PERIOD AND KEPT CHANCES OF PRECIPITATION LOW FOR LATE WEDNESDAY AFTERNOON BEFORE THE LOW-LEVEL JET DEVELOPS TO HELP SUPPORT CONVECTION AND EVEN LEFT NORTH CENTRAL KANSAS DRY THROUGH THE DAY ON WEDNESDAY. LONG TERM...STARTING WITH THE MID-RANGE WEDNESDAY EVENING THROUGH FRIDAY...PRIMARY CHALLENGE DURING THESE 48 HOURS IS TRYING TO PIN DOWN THUNDERSTORM/SEVERE WEATHER CHANCES...WHICH WILL LIKELY CONTINUE TO BE FORMIDABLE CHALLENGE IN THIS VERY FICKLE UPPER AIR PATTERN AS A BATTLE DEVELOPS BETWEEN CAPPING AND MODEST FORCING FROM WEAK PASSING WAVES. STARTING OFF WEDNESDAY EVENING...MOST OF THE NEB PORTION OF THE CWA REMAINS IN THE SPC DAY2 SLIGHT RISK AREA...WHICH I GENERALLY AGREE WITH. HOWEVER...LATEST TRENDS FROM 12Z NAM/SREF SUGGEST THAT THE BULK OF ANY EVENING/OVERNIGHT CONVECTION SHOULD TEND TO LARGELY SKIRT JUST NORTH/NORTHEAST OF THE CWA. FOCUSING ON THE BIG PICTURE...BROAD SOUTHWEST FLOW REMAINS IN PLACE WEDNESDAY NIGHT...WITH ONLY SUBTLE DISTURBANCES EVIDENT IN THE 500MB VORTICITY FIELD...WHILE A BIT STRONGER WAVE TARGETS THE DAKOTAS. AT THE SURFACE...A QUASI-STATIONARY FRONT IS PROGGED TO LIE ALONG A SOUTHWEST-NORTHEAST AXIS FROM WEST CENTRAL NEB INTO SOUTHERN MN EARLY IN THE EVENING...EXTENDING BACK TO A SURFACE LOW NEAR THE CO/KS BORDER. NOT COUNTING ANY YET-TO-BE-DETERMINED MESOSCALE INFLUENCES...THIS PRIMARY BOUNDARY SHOULD SERVE AS THE MAIN FOCUS FOR CONVECTION. AT 00Z...A BLEND OF THE NAM/GFS SUGGESTS A HIGHLY UNSTABLE AIRMASS ESPECIALLY ACROSS THE NORTHEAST 1/2 OF THE CWA...WITH AROUND 3000 J/KG MLCAPE IN THE PRESENCE OF 35-40KT OF 0-6KM DEEP LAYER SHEAR. WHILE THIS ALONE WOULD BE VERY SUPPORTIVE OF SEVERE WEATHER...ESPECIALLY THE GFS SUGGESTS A DECENT AMOUNT OF CINH SHOULD ALSO EXIST...WHICH IS NOT SURPRISING GIVEN 700MB TEMPS INTO AT LEAST THE 9-10C RANGE ACROSS MOST OF THE CWA. THE POSSIBILITIES FOR WEDNESDAY EVENING/NIGHT RUN A WIDE RANGE...FROM LARGELY MISSING OUT ON MOST OF THE ACTION...TO HAVING A VIGOROUS ROUND OF SEVERE STORMS MARCH ACROSS AREAS MAINLY NORTH OF INTERSTATE 80. CERTAINLY IF ANYTHING DOES GET GOING...LARGE HAIL AND DAMAGING WINDS WOULD BE A GOOD BET...BUT WITH PRIMARY EXIT REGION OF LOW LEVEL JET/850MB THETA-E ADVECTION AIMING MAINLY NORTHEAST OF THE AREA...CERTAINLY AGREE WITH LATEST SPC TREND IN BARELY BRUSHING THE FAR NORTHERN CWA WITH THE ENHANCED 30 PERCENT SEVERE AREA. AS FOR ACTUAL POPS...WOULD NORMALLY TRY BREAKING DOWN THE NIGHT INTO AT LEAST TWO 6-HOUR BLOCKS...BUT WITH CONFIDENCE LOW ON THE DETAILS...WILL LEAVE IT AS ONE 12-HOUR BLOCK FOR NOW. KEPT A NORTH-SOUTH GRADIENT...RANGING FROM 50 PERCENT FAR NORTH TO ONLY SLIGHT CHANCE 20S FOR MOST AREAS SOUTH OF INTERSTATE 80. PONDERED PULLING STORM CHANCES OUT OF SOUTHERN ZONES COMPLETELY...BUT WITH FAIRLY WELL DEFINED COLD FRONT SINKING SOUTHWARD THROUGH THE NIGHT DIDN/T WANT TO RULE ANYTHING OUT. TEMP WISE....NUDGED LOWS UP A BIT MAINLY EAST...NOW RANGING FROM MID 50S FAR NORTHWEST TO MID 60S SOUTHEAST. FOR THE DAYTIME HOURS THURSDAY...THE BIG PICTURE CONTINUES WITH BROAD WEST/SOUTHWEST FLOW ALOFT CONTAINING SUBTLE WAVES...WHILE AT THE SURFACE...A FAIRLY WELL DEFINED COLD FRONT PUSHES NORTHERLY/EASTERLY BREEZES INTO THE CWA...AND SHUNTS THE PRIMARY INSTABILITY AXIS INTO SOUTHEAST PORTIONS OF THE CWA...AND MAINLY FARTHER SOUTHEAST YET PER THE GFS. GENERAL FEELING IS THAT MOST IF NOT ALL OF THE CWA WILL REMAIN DRY THURSDAY...BUT LINGERED A TOKEN 20 PERCENT CHANCE OF STORMS ACROSS ALL BUT NORTHWEST AREAS TO ACCOUNT FOR THE SURFACE FRONT BEING IN THE GENERAL AREA. SREF SEVERE PROBABILITIES CLEARLY DOWNPLAY THE RISK FOR THE LOCAL AREA...FOCUSING MORE SO JUST TO THE EAST/SOUTHEAST WHICH IS IN LINE WITH CURRENT SPC DAY3 OUTLOOK. DESPITE THE COLD FRONT WORKING IN...THE EXPECTATION OF AT LEAST PARTLY CLOUDY SKIES AND DECENT MIXING RESULTED IN LITTLE CHANGE TO HIGH TEMPS...WITH LOW-MID 80S MOST AREAS. THURSDAY NIGHT AND FRIDAY...KEPT THIS 24-HOUR PERIOD VOID OF A SHOWER/THUNDERSTORM MENTION...WHICH IS CONSISTENT WITH PREVIOUS FORECAST. THE SAME OLD STORY CONTINUES ALOFT WITH THE BROAD WEST-SOUTHWEST FLOW AND SUBTLE WAVES...WHILE AT THE SURFACE THE FRONT THAT PASSES TO THE SOUTH ON THURSDAY GRADUALLY STALLS OUT AND RETURNS NORTH AS A WARM FRONT. WHILE THIS GENERAL SETUP SUGGESTS THAT THE CURRENTLY DRY FORECAST IS NOT GUARANTEED TO REMAIN THAT WAY...SEVERAL DETERMINISTIC MODELS ALONG WITH SREF LARGELY DOWNPLAY QPF GENERATION DURING THIS TIME FRAME...LIKELY OWING TO LACK OF A STRONG LOW LEVEL JET FOCUS...ALONG WITH SUBTLE SHORTWAVES STRUGGLING TO OVERCOME AFTERNOON CAPPING. THUS WILL HOLD THE DRY COURSE FOR NOW...BUT DON/T BE SURPRISED IF THINGS CHANGE. TEMP WISE...RETURN OF SOUTHERLY FLOW SUPPORTS FRIDAY BEING POTENTIALLY A VERY WARM DAY. 12Z NAM ACTUALLY ADVERTISES WIDESPREAD 90S ACROSS MOST OF THE CWA. ALTHOUGH NOT GOING TO AIM THAT HIGH YET...WILL MAINTAIN MID-UPPER 80S ACROSS MOST NEB ZONES...AND INTRODUCE SOME LOW 90S IN KS. FOR THE LONGER TERM PERIODS FRIDAY NIGHT THROUGH NEXT TUESDAY...GIVEN ALL THE UNCERTAINTIES TRYING TO NAIL DOWN THE THUNDERSTORM/RAINFALL CHANCES DURING THE NEXT FEW DAYS...WILL SAY RIGHT OFF THE TOP HERE THAT CONFIDENCE IS BELOW AVERAGE DURING THIS 4-DAY PERIOD. HAVE LEFT THE FRIDAY NIGHT THROUGH SATURDAY DAYTIME PERIOD DRY...STAYING CONSISTENT WITH PREVIOUS FORECAST. A BLEND OF THE 12Z ECMWF/GFS TRANSITIONS THE MID-UPPER FLOW FROM MORE WESTERLY TO MORE SOUTHWESTERLY AS A TROUGH DEEPENS UPSTREAM OVER THE PACIFIC NORTHWEST/NORTHERN ROCKIES. WITH LITTLE NOTABLE FORCING IN THE FLOW...ALONG WITH WARM 700MB TEMPS SUGGESTIVE OF CAPPING AND NO OBVIOUS SURFACE FOCUS...FEEL OKAY KEEPING THIS TIME FRAME DRY...AT LEAST FOR NOW...BUT ITS NO GUARANTEE. TEMP WISE SATURDAY...LITTLE CHANGE FROM PREVIOUS WITH 80S IN MOST AREAS. THE SHORT STORY FOR SATURDAY NIGHT THROUGH TUESDAY IS THAT EACH PERIOD FEATURES AT LEAST 20-50 PERCENT CHANCES OF PRECIPITATION...AS VARIOUS MAINLY SUBTLE SHORTWAVES EJECT NORTHEASTWARD OUT OF THE LARGER SCALE TROUGH OVER THE WESTERN CONUS...ALTHOUGH THIS LARGER TROUGH STARTS TO GET A BIT CUT OFF AND MAKES NO MAJOR PUSH EASTWARD TOWARD THE CENTRAL PLAINS UNTIL AFTER THE PERIOD. ALTHOUGH IT WILL BY NO MEANS BE RAINING MOST OF THE TIME THROUGH THESE PERIODS...THERE IS SOMEWHAT HIGH CONFIDENCE BETWEEN THE ECMWF/GFS SOLUTIONS THAT A COLD FRONT WILL DROP SOUTHWARD ACROSS THE CWA IN THE SUNDAY-SUNDAY NIGHT TIME FRAME. THIS SHOULD COOL THINGS DOWN A BIT AND SCOUR OUT QUITE A BIT OF INSTABILITY...AND AS A RESULT HAVE ONLY SHOWER MENTION FOR MONDAY NIGHT AND TUESDAY VERSUS THUNDERSTORMS. TEMPERATURE WISE SAT NIGHT-TUESDAY...A GRADUAL COOL DOWN IS IN STORE AS THE COLD FRONT PASSES BY...WITH EARLY INDICATIONS FOR NEXT TUESDAY ADVERTISING HIGHS ONLY IN THE 60S MOST AREAS. ALTHOUGH SEVERE STORMS CERTAINLY CANNOT BE RULED OUT MAINLY IN THE SATURDAY NIGHT-SUNDAY TIME FRAME...WAY TOO EARLY TO SPECULATE DETAILS IN THIS PATTERN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 1, 4:08 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 408 PM CDT TUE MAY 1 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021230- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 408 PM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE WITHIN THE OUTLOOK AREA. ALTHOUGH COVERAGE OF STORMS WILL PROBABLY BE LIMITED...THERE IS THE POTENTIAL FOR SOME SEVERE THUNDERSTORMS MAINLY BETWEEN 7 PM AND 1 AM...CAPABLE OF PRODUCING LARGE HAIL TO AROUND THE SIZE OF GOLF BALLS...DAMAGING WINDS TO AROUND 60 MPH AND LOCALLY HEAVY RAINFALL IN EXCESS OF 1 INCH. ALTHOUGH A SEVERE STORM CANNOT BE RULED OUT ANYWHERE IN THE OUTLOOK AREA...THE MOST FAVORED AREA FOR SEVERE WEATHER WILL BE NORTH OF A LINE FROM GOTHENBURG TO HEBRON NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE WEDNESDAY AFTERNOON INTO THURSDAY...THUNDERSTORM CHANCES CONTINUE ACROSS THE OUTLOOK AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...PRIMARILY IN SOUTH CENTRAL NEBRASKA NORTH OF INTERSTATE 80...WITH LESSER CHANCES SOUTHWARD TOWARD THE STATE LINE INTO NORTH CENTRAL KANSAS. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND GOLF BALL SIZE...DAMAGING WINDS TO AT LEAST 60 MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF 1 INCH. FROM SATURDAY NIGHT THROUGH MONDAY...THERE ARE VARIOUS CHANCES FOR THUNDERSTORMS WITHIN THE OUTLOOK AREA. AT THIS TIME...THERE APPEARS TO BE THE POTENTIAL FOR STRONG TO SEVERE STORMS DURING THIS TIME FRAME...BUT IT REMAINS TOO EARLY TO DETERMINE THE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOMETIME TONIGHT BETWEEN 7 PM AND 1 AM...MAINLY NORTH OF A GOTHENBURG TO HEBRON NEBRASKA LINE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, May 1, 7:13 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
713 PM CDT TUE MAY 1 2012
NEZ075-084-085-020045-
ADAMS NE-FRANKLIN NE-WEBSTER NE-
713 PM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS...NORTHWESTERN
WEBSTER AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 745 PM CDT...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMPBELL...OR 30 MILES SOUTHWEST OF
HASTINGS...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CAMPBELL...
BLADEN...
HOLSTEIN...
ROSELAND...
AYR...
BLUE HILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4013 9872 4023 9885 4032 9888 4035 9881
4035 9872 4042 9872 4058 9861 4036 9828
4035 9828
TIME...MOT...LOC 0013Z 224DEG 23KT 4026 9876
WESELYSpecial weather statement, May 1, 8:43 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT TUE MAY 1 2012
NEZ076-020215-
CLAY NE-
843 PM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY COUNTY UNTIL 915 PM
CDT...
AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLENVIL...OR 10 MILES EAST OF HASTINGS...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INLAND...
TRUMBULL...
HARVARD...
SARONVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4052 9812 4048 9827 4056 9828 4070 9828
4065 9782
TIME...MOT...LOC 0143Z 235DEG 21KT 4054 9821
WESELYSpecial weather statement, May 1, 8:57 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
857 PM CDT TUE MAY 1 2012
NEZ049-063-064-020230-
HAMILTON NE-POLK NE-YORK NE-
857 PM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YORK...POLK AND
NORTHEASTERN HAMILTON COUNTIES UNTIL 930 PM CDT...
AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POLK...OR 17 MILES NORTHWEST OF YORK...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STROMSBURG...
OSCEOLA...
SHELBY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4095 9780 4110 9793 4111 9789 4115 9785
4137 9748 4138 9744 4128 9736 4114 9736
TIME...MOT...LOC 0157Z 236DEG 20KT 4108 9776
ROSSILocal storm report, May 1, 8:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL DONIPHAN 40.77N 98.37W
05/01/2012 M0.25 INCH HALL NE FIRE DEPT/RESCUE
LOT OF PEA SIZE HAIL AND HEAVY RAIN.
&&
DOXEYSpecial weather statement, May 1, 9:26 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
926 PM CDT TUE MAY 1 2012
NEZ063-020300-
HAMILTON NE-
926 PM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON COUNTY UNTIL
1000 PM CDT...
AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PHILLIPS TO
AURORA...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
AURORA...
MARQUETTE...
HAMPTON...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 319 AND 335.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4074 9804 4079 9824 4088 9828 4097 9816
4105 9802 4104 9784 4088 9783
TIME...MOT...LOC 0226Z 262DEG 20KT 4087 9816 4082 9802
ROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:13 PM CDT | Special Weather Statement | GID | Adams | 32 min |
| May 1, 8:43 PM CDT | Special Weather Statement | GID | Clay | 32 min |
| May 1, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Clay | 44 min |
| May 1, 8:57 PM CDT | Special Weather Statement | GID | Polk | 33 min |
| May 1, 9:23 PM CDT | Severe Thunderstorm Warning | GID | Polk | 52 min |
| May 1, 9:26 PM CDT | Special Weather Statement | GID | Hamilton | 34 min |
| May 1, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 38 min |
| May 1, 9:55 PM CDT | Severe Thunderstorm Warning | GID | York | 50 min |
| May 1, 10:11 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, York | 34 min |
| May 1, 10:44 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.